Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 25, 2025, 1:31 AM MST for 4 counties in North Dakota. It took effect at Feb 25, 2025, 10:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2025, 1:31 AM MST (08:31 UTC)
- In effect from
- Feb 25, 2025, 10:00 AM MST
- Expired
- Feb 25, 2025, 3:54 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS73 KBIS 250831 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 231 AM CST Tue Feb 25 2025 NDZ040-041-043-044-252115- /O.NEW.KBIS.WI.Y.0004.250225T1700Z-250226T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of New England, Hettinger, Mott, Marmarth, and Bowman 131 AM MST Tue Feb 25 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Adams, Bowman, Hettinger, and Slope Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Outdoor objects left unsecured may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when traveling. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Besson
3 follow-up statements
383 WWUS73 KBIS 251151 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 551 AM CST Tue Feb 25 2025 NDZ040-041-043-044-252100- /O.CON.KBIS.WI.Y.0004.250225T1700Z-250226T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of New England, Hettinger, Mott, Marmarth, and Bowman 451 AM MST Tue Feb 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds up to 35 mph with gusts up to 50 mph expected. * WHERE...Adams, Bowman, Hettinger, and Slope Counties. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Outdoor objects left unsecured may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when traveling. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Besson
696 WWUS73 KBIS 251902 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 102 PM CST Tue Feb 25 2025 NDZ040-041-043-044-260000- /O.CON.KBIS.WI.Y.0004.000000T0000Z-250226T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Mott, New England, Hettinger, Bowman, and Marmarth 1202 PM MST Tue Feb 25 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to northwest winds up to 35 mph with gusts up to 45 mph expected. * WHERE...Adams, Bowman, Hettinger, and Slope Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
809 WWUS73 KBIS 252254 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 454 PM CST Tue Feb 25 2025 NDZ040-041-043-044-260000- /O.CAN.KBIS.WI.Y.0004.000000T0000Z-250226T0000Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Mott, Bowman, New England, Marmarth, and Hettinger 354 PM MST Tue Feb 25 2025 ...WIND ADVISORY IS CANCELLED... Northwest winds will continue to diminish through the evening. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:40 PM MST, 2 hours 51 minutes earlier. Its key messages:
- Low to moderate light rain chances (20 to 40 percent) on Tuesday. A little light freezing rain possible in some locations Tuesday morning.
- Well above average temperatures continue through the week.
Area forecast discussion, Feb 24, 10:40 PM MST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1140 PM CST Mon Feb 24 2025 .KEY MESSAGES... - Low to moderate light rain chances (20 to 40 percent) on Tuesday. A little light freezing rain possible in some locations Tuesday morning. - Well above average temperatures continue through the week. && .UPDATE... Issued at 1139 PM CST Mon Feb 24 2025 High clouds stream across western North Dakota tonight. The forecast continues as anticipated. UPDATE Issued at 858 PM CST Mon Feb 24 2025 For the late evening update, we introduced some patchy fog to areas mainly north and east of the Missouri River. Relied heavily on a time lagged RAP for areal placement. With diminishing winds and plenty of snowmelt earlier this afternoon, fog could end up a bit more widespread than currently anticipated. Otherwise, just adjusted sky cover and winds through the overnight with some of the latest guidance. UPDATE Issued at 548 PM CST Mon Feb 24 2025 Rain has moved out of the area to the southeast with some lower clouds hanging around southern North Dakota. Winds have also decreased significantly across the southwest, so we will let the Wind Advisory expire on time at 00z. Clouds will diminish through the night before increasing again Tuesday morning. No major changes were needed for this update. Just blended in the latest observations to the going forecast. && .DISCUSSION... Issued at 230 PM CST Mon Feb 24 2025 Current surface analysis places low/trough dropping through eastern South Dakota, while high remains over the Rockies. Gusty winds continue in the pressure gradient between the systems over southwest North Dakota. Upper level analysis places west/northwest flow over the area with a few weak waves noted in the flow. One of the more notable ones in conjunction with the surface low produced some light rain which passes from northwest to south central North Dakota, and is now noted mainly over the southern James RIver Valley. For this afternoon into tonight, rain will continue its gradual departure as the system slides off to the southeast. In addition, winds will be on the decrease late this afternoon into this evening, leading to a quiet night over the area. Tuesday will see the next clipper push through the area, albeit temperatures will still be notably above average. Low to moderate chances for light rain will spread through the area, with the potential for a little light freezing rain in the morning over a few locations, though this would be very limited. Winds may become a bit breezy, most notably over the southwest. Quiet and very mild weather then continues for Wednesday and Thursday with northwesterly flow aloft. Next chances for a little light snow show up on Friday as a modest short wave and its affiliated low drop through the upper Midwest, but for now chances are just for our northeastern areas. This also will bring somewhat cooler temperatures going into Saturday, though still well above average, with a temperature rebound for Sunday as an upper ridge tries to build back in. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1139 PM CST Mon Feb 24 2025 VFR conditions are expected through most of the period, but some lower VFR or MVFR ceilings may move in towards the late afternoon hours on Tuesday. Additionally, low to medium light rain shower chances will move from west to east across the state mid to late morning and through the afternoon hours on Tuesday. Winds will generally be light out of the west but may become a bit breezy at KDIK and KMOT towards the very end of the period. Finally, some patchy fog will be possible tonight and into Tuesday morning, mainly north and east of the Missouri River. That being said, too much uncertainty remains regarding exact location and timing to include mention in any site specific forecast at this time. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Besson DISCUSSION...JJS AVIATION...ZH
Hazardous weather outlook, Feb 24, 10:38 PM MST, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1138 PM CST Mon Feb 24 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1138 PM CST Mon Feb 24 2025 /1038 PM MST Mon Feb 24 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very gusty winds are possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.